I have oily, sensitive skin prone to blackheads and the occasional cyst. I started at the lowest strenght 0.01%, and I had the worst breakout of my life, deep, red painful cysts that didn't come to head, I ended up having some injected with cortisone, others I drained with a needle myself.Why does Retin A cause deep cysts that never come to a head?After 8 months, isn't my skin supposed to be getting better now?should I stop using it?
Retin A. Painful Cysts After 8 Months of Use. Should I Stop?
Doctor Answers (1)
Retin A Causing Cysts?
Topical retinoids are not known to cause cysts but many patients can become irritated or have an allergic reaction to them resulting in redness, swelling, dryness of the skin to name a few reactions. It is advisable to be evaluated by a board certified dermatologist so the appropriate treatment regimen can be tailored to your individual skin.
Web reference: http://www.PerriDermatology.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.